Limit processes with independent increments for the Ewens sampling formula

Gutti Jogesh Babu, Eugenijus Manstavičius

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

The Ewens sampling formula in population genetics can be viewed as a probability measure on the group of permutations of a finite set of integers. Functional limit theory for processes defined through partial sums of dependent variables with respect to the Ewens sampling formula is developed. Techniques from probabilistic number theory are used to establish necessary and sufficient conditions for weak convergence of the associated dependent process to a process with independent increments. Not many results on the necessity part are known in the literature.

Original languageEnglish (US)
Pages (from-to)607-620
Number of pages14
JournalAnnals of the Institute of Statistical Mathematics
Volume54
Issue number3
DOIs
StatePublished - Dec 1 2002

Fingerprint

Ewens Sampling Formula
Processes with Independent Increments
Population Genetics
Dependent
Number theory
Partial Sums
Weak Convergence
Probability Measure
Finite Set
Permutation
Necessary Conditions
Integer
Sufficient Conditions

All Science Journal Classification (ASJC) codes

  • Statistics and Probability

Cite this

@article{80e67c444811413c8ffe9daa7c130ae6,
title = "Limit processes with independent increments for the Ewens sampling formula",
abstract = "The Ewens sampling formula in population genetics can be viewed as a probability measure on the group of permutations of a finite set of integers. Functional limit theory for processes defined through partial sums of dependent variables with respect to the Ewens sampling formula is developed. Techniques from probabilistic number theory are used to establish necessary and sufficient conditions for weak convergence of the associated dependent process to a process with independent increments. Not many results on the necessity part are known in the literature.",
author = "Babu, {Gutti Jogesh} and Eugenijus Manstavičius",
year = "2002",
month = "12",
day = "1",
doi = "10.1023/A:1022419328971",
language = "English (US)",
volume = "54",
pages = "607--620",
journal = "Annals of the Institute of Statistical Mathematics",
issn = "0020-3157",
publisher = "Springer Netherlands",
number = "3",

}

Limit processes with independent increments for the Ewens sampling formula. / Babu, Gutti Jogesh; Manstavičius, Eugenijus.

In: Annals of the Institute of Statistical Mathematics, Vol. 54, No. 3, 01.12.2002, p. 607-620.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Limit processes with independent increments for the Ewens sampling formula

AU - Babu, Gutti Jogesh

AU - Manstavičius, Eugenijus

PY - 2002/12/1

Y1 - 2002/12/1

N2 - The Ewens sampling formula in population genetics can be viewed as a probability measure on the group of permutations of a finite set of integers. Functional limit theory for processes defined through partial sums of dependent variables with respect to the Ewens sampling formula is developed. Techniques from probabilistic number theory are used to establish necessary and sufficient conditions for weak convergence of the associated dependent process to a process with independent increments. Not many results on the necessity part are known in the literature.

AB - The Ewens sampling formula in population genetics can be viewed as a probability measure on the group of permutations of a finite set of integers. Functional limit theory for processes defined through partial sums of dependent variables with respect to the Ewens sampling formula is developed. Techniques from probabilistic number theory are used to establish necessary and sufficient conditions for weak convergence of the associated dependent process to a process with independent increments. Not many results on the necessity part are known in the literature.

UR - http://www.scopus.com/inward/record.url?scp=12244262760&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=12244262760&partnerID=8YFLogxK

U2 - 10.1023/A:1022419328971

DO - 10.1023/A:1022419328971

M3 - Article

AN - SCOPUS:12244262760

VL - 54

SP - 607

EP - 620

JO - Annals of the Institute of Statistical Mathematics

JF - Annals of the Institute of Statistical Mathematics

SN - 0020-3157

IS - 3

ER -